MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Unspecified Eye / Vision Problem (4471)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) initial implant procedure, the patient was unhappy with level of vision.Clinical reason being mentioned as mechanical complication of the lens and higher order aberration to advised contrast issues.The iol was explanted and exchanged for an unknown atiol following the secondary implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated the iol was explanted and exchanged for a different model unspecified diopter company lens following the secondary implant procedure.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Company lens replaced with another lens.The root cause for the reported complaint could not be determined.The exchange from a company lens to a company lens, may suggest that the replacement lens model was an improved choice for the patient's vision needs.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in b.3., and b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the patient doing well since the explant.Vision was great with replacement lens.A consumer reported stating unable to see out of the lens on pod (postoperative day) 4 following the initial surgery; mechanical complication of lens, higher order aberration/contrast issues.Pod 4 the lens was blurry.Multiple visits back and forth to ophthalmology (over 19 visits).Referred for a 2nd opinion (had to wait over 6 months for the appointment).This lens was removed and replaced.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19870230
Report Number9612169-2024-00761
Device Sequence Number18087289
Product Code POE
UDI-Device Identifier00380652405577
UDI-Public(01)00380652405577(17)260607(11)220609(10)25424707
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.100
Device Lot Number25424707
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/07/2024
10/02/2024
11/07/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/05/2024
10/30/2024
12/05/2024
Date Device Manufactured06/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH II LOADING FORCEPS.; MONARCH III CARTRIDGE D.; UNSPECIFIED VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale